Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 102, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 19, 2009, 3:06 AM EST. It took effect at Dec 19, 2009, 11:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2009, 3:06 AM EST (08:06 UTC)
- In effect from
- Dec 19, 2009, 11:00 AM EST
- Expired
- Dec 20, 2009, 9:58 AM EST
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS71 KBUF 190806 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 306 AM EST SAT DEC 19 2009 ...BRISK NORTHEASTERLIES ON LAKE ONTARIO TODAY AND TONIGHT... .LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON LAKE ONTARIO BY MIDDAY TODAY...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY. LOZ042>044-191615- /O.NEW.KBUF.SC.Y.0102.091219T1600Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 306 AM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EST SUNDAY. LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON LAKE ONTARIO BY MIDDAY TODAY...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
5 follow-up statements
403 WHUS71 KBUF 191455 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 AM EST SAT DEC 19 2009 ...BRISK NORTHEASTERLIES ON LAKE ONTARIO TODAY AND TONIGHT... .LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON LAKE ONTARIO...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY. LOZ042>044-192300- /O.CON.KBUF.SC.Y.0102.091219T1600Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 955 AM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON LAKE ONTARIO TODAY...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
710 WHUS71 KBUF 192050 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EST SAT DEC 19 2009 ...BRISK NORTHEASTERLIES ON LAKE ONTARIO TONIGHT... .LOW PRESSURE WILL DEEPEN AS IT MOVES FROM JUST OFF THE MID ATLANTIC COAST OUT TO SEA TONIGHT THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON LAKE ONTARIO...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING AS WINDS BACK TO NORTH AND THEN NORTHWEST AND DIMINISH ON SUNDAY. LOZ042>044-200500- /O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 350 PM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. NORTHEAST WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES ALONG THE SOUTH SHORE OF LAKE ONTARIO TONIGHT. WINDS WILL BACK TO THE NORTH THEN NORTHWEST ON SUNDAY AND DIMINISH...ALLOWING WAVES TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
453 WHUS71 KBUF 200257 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 PM EST SAT DEC 19 2009 ...BRISK NORTHEASTERLIES ON LAKE ONTARIO TONIGHT... .LOW PRESSURE WILL DEEPEN AS IT MOVES FROM JUST OFF THE MID ATLANTIC COAST OUT TO SEA TONIGHT THROUGH SUNDAY. NORTHEAST WINDS ON THE BACKSIDE OF THIS SYSTEM WILL PRODUCE WAVES IN EXCESS OF 4 FEET ON LAKE ONTARIO OVERNIGHT...THEN WILL BACK TO NORTHWEST AND DIMINISH ON SUNDAY...ALLOWING WAVES TO SUBSIDE. LOZ042>044-201100- /O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 957 PM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. NORTHEAST WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES ALONG THE SOUTH SHORE OF LAKE ONTARIO OVERNIGHT. WINDS WILL THEN BACK TO THE NORTHWEST ON SUNDAY AND DIMINISH...ALLOWING WAVES TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
771 WHUS71 KBUF 200822 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 AM EST SUN DEC 20 2009 ...DIMINISHING NORTHERLIES ON LAKE ONTARIO TODAY... .NORTHERLIES WILL CONTINUE TO DIMINISH TODAY AS THEY BACK TO NORTHWEST AS DEEP LOW PRESSURE MOVES OFF THE ATLANTIC COAST. WAVES WILL SUBSIDE TO BELOW 4 FEET BY THIS AFTERNOON. LOZ042>044-201600- /O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 322 AM EST SUN DEC 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. NORTHERLIES WILL CONTINUE TO DIMINISH TODAY AS THEY BACK TO NORTHWEST AS DEEP LOW PRESSURE MOVES OFF THE ATLANTIC COAST. WAVES WILL SUBSIDE TO BELOW 4 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
008 WHUS71 KBUF 201458 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EST SUN DEC 20 2009 LOZ043-044-202300- /O.CAN.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/ /O.NEW.KBUF.SC.Y.0103.091220T2200Z-091221T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 958 AM EST SUN DEC 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-201600- /O.CAN.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 958 AM EST SUN DEC 20 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 11:34 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 18, 11:34 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1134 PM EST FRI DEC 18 2009 .SYNOPSIS... HIGH PRESSURE CENTERED NORTH OF NEW YORK STATE WILL REMAIN NEARLY STATIONARY THROUGH SUNDAY. A WEAK AREA OF LOW PRESSURE IS FORECAST TO MOVE INTO THE LOWER LAKES MONDAY AND BRING A CHANCE FOR SNOW SHOWERS. ANOTHER SYSTEM MAY IMPACT THE REGION LATE IN THE WEEK. && .NEAR TERM /THROUGH SATURDAY/... 03Z UPDATE...BASED ON RECENT SATELLITE IMAGERY WHICH SHOWS THE EDGE OF THE MID AND HIGH CLOUDS JUST A LITTLE FURTHER NORTH THAN PREVIOUSLY FORECAST...HAVE RAISED SKY COVER SLIGHTLY IN MOST AREAS FOR THE REST OF THE NIGHT...WHILE MAINTAINING A FAIRLY SHARP SW-NE GRADIENT IN CLOUD COVER ACROSS THE AREA. ALSO...BASED ON UPSTREAM RADAR TRENDS WHICH SHOW THE PCPN FIELD ASSOCIATED WITH THE COASTAL LOW INTO SOUTHERN PA AND ADVANCING ONLY SLOWLY TO THE NORTH...HAVE DELAYED ANY POPS NEAR THE PA BORDER UNTIL LATE TONIGHT. OTHERWISE... JUST SOME MINOR COSMETIC TWEAKS NEEDED HERE AND THERE. THE FULL EARLY AFTERNOON NEAR TERM DISCUSSION FOLLOWS... 19Z SURFACE ANALYSIS SHOWING A RIDGE OF HIGH PRESSURE EXTENDING FROM QUEBEC TO SOUTHERN NEW ENGLAND. THIS HIGH WILL REMAIN IN PLACE TONIGHT ACROSS THE EASTERN PORTION OF THE CWA BEFORE PULLING BACK ON SATURDAY AS A STRONG LOW MOVES OFF THE MID ATLANTIC COAST. THIS WILL KEEP A GENERAL NORTHEAST FLOW ACROSS THE CWA...WITH MOST IF NOT ALL OF THE REAL WEATHER IMPACTS FROM THE COASTAL LOW REMAINING WELL SOUTH AND EAST OF THE CWA. EXPECT VARYING AMOUNTS OF MID/HIGH CLOUD TO OCCASIONALLY PUSH INTO WESTERN NY...WITH THE THICKEST CLOUD COVER OVER THE WESTERN SOUTHERN TIER THROUGH SATURDAY MORNING. THROUGH THE COURSE OF THE DAY SATURDAY THICKER MID LEVEL CLOUDS SHOULD ADVANCE NORTH ACROSS THE CWA WITH MOST LOCATIONS BECOMING MOSTLY CLOUDY BY LATER IN THE AFTERNOON. LATEST GFS BRINGS SOME LIGHT QPF INTO THE SOUTHERN TIER LATER TONIGHT AND SATURDAY MORNING...WHILE THE NAM MAINTAINS A SHARPER GRADIENT TO THE NORTHERN EDGE OF THE PRECIP SHIELD OVER PENNSYLVANIA. ABOUT 40 PERCENT OF SREF MEMBERS BRING MEASURABLE QPF JUST NORTH OF THE STATE LINE DURING THIS PERIOD. IT WAS DIFFICULT TO FIND ANY MEANINGFUL FORCING MECHANISM TO SUPPORT THIS IDEA...WITH THE ONLY APPARENT FEATURE A WEAKENING BAND OF 700-500MB STRETCHING DEFORMATION AND PVA LIFTING NORTH ON THE 12Z GFS. FOR NOW HAVE JUST INCLUDED A LOW CHANCE POP ALONG THE NY/PA BORDER FOR LATER TONIGHT AND SATURDAY TO COVER THE POTENTIAL. IF PRECIP DOES GET THAT FAR NORTH AMOUNTS WILL BE MINIMAL WITH AN INCH OR LESS. AS FAR AS TEMPERATURES GO...HAD TO MAKE SOME MAJOR ADJUSTMENTS TO PREVIOUS FORECAST. ACROSS WESTERN NY...EXPECT ENOUGH MID/HIGH CLOUDS TO KEEP TEMPS UP IN THE MID TEENS FROM THE NIAGARA FRONTIER INTO THE SOUTHERN TIER. FROM ROCHESTER EAST HOWEVER MAINLY CLEAR SKIES AND LIGHT WINDS WILL AGAIN ALLOW FOR STRONG RADIATIONAL COOLING... ESPECIALLY IN AREAS WITH FRESH SNOWPACK. IN ROCHESTER AND THE NORTHERN FINGER LAKES SEE NO REASON WHY TEMPS WILL NOT DROP INTO THE SINGLE DIGITS AGAIN...ALTHOUGH WITH A LITTLE MORE GRADIENT PROBABLY NOT QUITE AS COLD AS LAST NIGHT. EAST OF LAKE ONTARIO CLEAR SKIES WILL ALLOW TEMPS TO DROP BELOW ZERO AGAIN...WITH 10 TO 20 BELOW LIKELY ON THE TUG HILL WHERE DEEPER SNOWPACK EXISTS. CASE IN POINT...HIGHMARKET WAS 24 BELOW THIS MORNING. TEMPS WILL RECOVER ON SATURDAY...BUT STILL A LITTLE BELOW AVERAGE WITH HIGHS IN THE MID TO UPPER 20S ACROSS WESTERN NY...MID 20S AROUND ROCHESTER AND UPPER TEENS TO LOW 20S ACROSS THE NORTH COUNTRY. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... WITH A RIDGE IN PLACE FOR SATURDAY NIGHT AND SUNDAY...THERE ARE FEW CONCERNS WITH THE FORECAST EXCEPT FOR THE EXTENT OF CLOUD COVER. THE 12Z NAM CONTINUES TO SHOW LOW LEVEL MOISTURE TRAPPED IN AN NORTHERLY UPSLOPE FLOW...ALTHOUGH LESS SO THAN OLDER RUNS. IT ALSO SHOWS PLENTY OF MID TO UPPER LEVEL MOISTURE. SO FOLLOWING THE NAM IT LOOKS CLOUDY AND COOL. THE GFS ON THE OTHER HAND HAS MUCH LESS MOISTURE IN THE PROFILE...ALTHOUGH IT TOO HAS SOME MID TO UPPER LEVEL MOISTURE WRAPPING AROUND THE MASSIVE SYSTEM THAT WILL BE MOVING NORTHEASTWARD OFF THE NEW ENGLAND COAST. WILL LEAN ON THE CLOUDY SIDE WITH EITHER LOW LEVEL CLOUD COVER DUE TO MESOSCALE EFFECTS OR MID OR HIGH CLOUD COVER BLOWING OFF THE COASTAL STORM. THE NEXT SYSTEM IS CURRENTLY AN UPPER LEVEL CIRCULATION NEAR ANCHORAGE WHICH HAS REMAINED NEARLY STATIONARY FOR THE PAST 24+ HOURS. THIS SYSTEM WILL BEGIN TO MOVE TO THE SOUTHEAST TONIGHT AND BE NEAR OR NORTH OF LAKE SUPERIOR BY MONDAY. THE NAM AND GFS HANDLE THIS DIFFERENTLY...WITH THE NAM BRINGING IT ACROSS THE STATE DURING THE DAY...WHILE THE GFS KEEPS IT MUCH FURTHER TO THE NORTH. NOT SURE WHY THE GFS IS SO FAR TO THE NORTH. THE INDIVIDUAL MEMBERS SHOW THAT THE GFS IS AN OUTLIER IN THIS PATTERN...ALTHOUGH NONE ARE AS PROGRESSIVE AS THE NAM. WILL LEAN TOWARD THE NAM AND SREF...BRINGING IN A CHANCE FOR A GENERAL OR WEAKLY LAKE ENHANCED SNOW EVENT FOR MONDAY ALBEIT WITH RELATIVELY LOW CONFIDENCE ON BOTH TIMING AN PROBABILITY OF MEASURABLE PRECIPITATION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ABUNDANT MID LEVEL MOISTURE SHOULD BE HANGING AROUND TUESDAY AND WEDNESDAY FOR PRIMARILY CLOUDY SKIES AND LITTLE TEMPERATURE VARIATION...BUT LOW TO NO CHANCE OF PRECIPITATION WITH A RIDGE IN PLACE. THE NEXT CONCERN IS FOR THE DEVELOPMENT OF A CHRISTMAS EVE DAY AND/OR CHRISTMAS DAY STORM /THURSDAY THROUGH FRIDAY/. AN UPPER LEVEL FEATURE SHOULD BE IN THE INTERMOUNTAIN REGION OF THE US BY TUESDAY MORNING. THE RESULTANT SURFACE LOW SHOULD BEGIN TO DEVELOP TOWARD WEDNESDAY AND BEGIN MOVING TO THE NORTHEAST...BUT WHERE? CURRENT SATELLITE IMAGERY OVER THE PACIFIC SHOWS A VERY COMPLICATED FLOW PATTERN...WITH A STRONG JET EAST OF JAPAN FORCING TWO SYSTEMS WHILE ANOTHER OCCLUDED SYSTEM IS FURTHER DOWNSTREAM. THESE THREE FEATURES WILL INTERACT WITH EACH OTHER OVER THE NEXT SEVERAL DAYS IN WAYS THAT ARE NOT OFTEN ADEQUATELY MODELED OVER THE DATA-SPARSE PACIFIC OCEAN. FOR NOW WILL LEAN TOWARD THE TYPICALLY MORE RELIABLE ECMWF AT THIS TIME RANGE...WHICH BRINGS THE STRONGEST CYCLOGENESIS OVER TO THE MID MISSISSIPPI VALLEY BEFORE OCCLUDING THE SYSTEM AND MOVING IT ACROSS NY LATE FRIDAY OR EARLY SATURDAY. THIS WOULD CHANGE THE PRECIPITATION TYPE FROM SNOW TO RAIN DURING THE END OF THE WEEK BUT WITH TEMPERATURES SLOWLY COOLING WITH TIME AFTER THE LOW MOVES TO THE EAST/NORTHEAST...SETTING UP THE POSSIBILITY OF A LAKE EFFECT EVENT FOR THE WEEKEND. HOWEVER UPPER LEVEL FLOW SETUP /WITH THE LOW CENTER OVERHEAD OR TO THE SOUTH/ DOES NOT FAVOR A GOOD EVENT OVER LAKE ERIE...BUT WITH AN EVENTUAL RESPONSE OFF OF LAKE ONTARIO. THATS GETTING WAY...WAY AHEAD OF OURSELVES THOUGH... && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS WILL CONTINUE TO DOMINATE THROUGH 06Z SUNDAY UNDER SLOWLY INCREASING AMOUNTS OF MID AND HIGH CLOUDINESS. THE VAST MAJORITY OF ANY SNOW ASSOCIATED WITH THE DEVELOPING EAST COAST SYSTEM WILL REMAIN SOUTH OF THE AREA THROUGH THE PERIOD...THOUGH A FEW LIGHT SNOW SHOWERS COULD GET CLOSE TO THE NY-PA BORDER OVERNIGHT AND SATURDAY. AS FOR THE WINDS...THOSE WILL SLOWLY BACK FROM EAST TO NORTH WHILE REMAINING AT 10 KNOTS OR LESS. OUTLOOK... SUNDAY...MAINLY VFR. MONDAY...MVFR/IFR WITH A CHANCE OF SNOW...MAINLY ACROSS WESTERN NY. TUESDAY AND WEDNESDAY...MAINLY VFR. && .MARINE... HIGH PRESSURE WILL KEEP WINDS AND WAVES BELOW SMALL CRAFT ADVISORY CONDITIONS THROUGH MOST OF SATURDAY...ALTHOUGH INCREASING NORTHEAST WINDS AHEAD OF AN EAST COAST LOW WILL LIKELY CAUSE WAVES TO BUILD TO MORE SIGNIFICANT HEIGHTS ALONG THE SOUTH SHORES OF LAKE ONTARIO FROM SATURDAY AFTERNOON INTO PART OF SUNDAY. THE HIGHER WAVES ON LAKE ERIE ARE EXPECTED TO IMPACT THE CENTRAL AND WESTERN NEARSHORES OF THE LAKE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...HITCHCOCK/JJR SHORT TERM...ZAFF LONG TERM...ZAFF AVIATION...HITCHCOCK/JJR MARINE...ZAFF
Hazardous weather outlook, Dec 18, 5:15 AM EST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EST FRI DEC 18 2009 NYZ001>008-010>014-019>021-085-191015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 515 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.